This information is generalized and not intended as specific medical advice. Consult your healthcare professional before taking or discontinuing any drug or commencing any course of treatment.
Moderate. These medicines may cause some risk when taken together. Contact your healthcare professional (e.g. doctor or pharmacist) for more information.
How the interaction occurs:
When these two medicines are taken together, your body may not process cyclosporine properly.
What might happen:
The beneficial effects of cyclosporine may be reduced due to a decrease in blood levels of the medicine.
What you should do about this interaction:
Your healthcare professionals (e.g. doctor or pharmacist) may already be aware of this interaction and may be monitoring you for it. If your doctor prescribes these medicines together, it may be necessary to measure your blood levels of cyclosporine more often. Your doctor may adjust the dose of your medicine or change you to a different medicine. Do not start, stop, or change the dosage of any medicine before checking with them first.
1.Stratta RJ, Taylor RJ, Lowell JA, Bynon JS, Cattral M, Langnas AN, Shaw BW Jr. Selective use of Sandostatin in vascularized pancreas transplantation. Am J Surg 1993 Dec;166(6):598-604; discussion 604-5.
2.Rosenberg L, Dafoe DC, Schwartz R, Campbell DA Jr, Turcotte JG, Tsai ST, Vinik A. Administration of somatostatin analog (SMS 201-995) in the treatment of a fistula occurring after pancreas transplantation. Interference with cyclosporine immunosuppression. Transplantation 1987 May;43(5):764-6.
3.Landgraf R, Landgraf-Leurs MM, Nusser J, Hillebrand G, Illner WD, Abendroth D, Land W. Effect of somatostatin analogue (SMS201-995) on cyclosporine levels. Transplantation 1987 Nov;44(5):724-5.
4.Landgraf R, Landgraf-Leurs MMC, Burg D, Kampik A, Castro LA, Abendroth A, Illner WD, Land W. Long-term follow-up of segmental pancreas transplanation in Type I diabetics. Transplant Proc 1986 Oct; 18(5):1118-24.
5.Morton AJ, Durrant ST. Efficacy of octreotide in controlling refractory diarrhea following bone marrow transplantation. Clin Transplant 1995 Jun; 9(3 Pt 1):205-8.